MAUDE Adverse Event Report: STRYKER GMBH T2 - DRILL, AO D3.5X230 MM; BIT, DRILL

STRYKER GMBH T2 - DRILL, AO D3.5X230 MM; BIT, DRILL
Catalog Number 18063540
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "during drilling with t2 surgical instrument drill tip ao type 3.5 diameter, 230m length, the drill tip broke off due to interference with the guide pin.The drill tip was removed from the patient's body and the procedure was completed without any problems.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, although the device was not returned but the x-rays confirmed the alleged breakage.A device inspection was not possible since the affected device was not returned.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.A few post-op and post failure x-rays were shared for evaluation.These were presented to our hcp whose opinion was that the reduction was not adequate enough.The dislocation/gap between the proximal and distal part is still significant, the fracture parts do not really seem to touch or be close to each other.Therefore, this suggest that reason is non-union since, after a year, we see little callus bridging, which is related to the gap, which was too big.Based on the x-ray evaluation, the breakage of the nail most likely happened due to the non-union, but more information, as well as the affected device, must be available in order to determine the exact root cause of the issue.If the device is returned, or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
T2 - DRILL, AO D3.5X230 MM
Common Device Name
BIT, DRILL
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23137847
Report Number0008031020-2025-01635
Device Sequence Number9831883
Product Code HWE
UDI-Device Identifier04546540196606
UDI-Public(01)04546540196606(11)190813(10)K092676
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number18063540
Device Lot NumberKU111395
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer11/24/2025
Initial Report FDA Received Date09/24/2025
Supplement Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexMale